Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 25, 2013, 7:41 AM MDT for 7 counties in Montana. It took effect at Aug 25, 2013, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 7:41 AM MDT (13:41 UTC)
- In effect from
- Aug 25, 2013, 3:00 PM MDT
- Expired
- Aug 25, 2013, 8:29 PM MDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 1.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS85 KMSO 251341 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 741 AM MDT SUN AUG 25 2013 MTZ110-111-260300- /O.UPG.KMSO.FW.A.0003.130825T1800Z-130826T0300Z/ /O.NEW.KMSO.FW.W.0009.130825T2100Z-130826T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 741 AM MDT SUN AUG 25 2013 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST 15-20 MPH WITH GUSTS TO 25 MPH. * MINIMUM HUMIDITIES: 18 TO 25 PERCENT. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WITH GUSTY ERRATIC WINDS AND ABUNDANT LIGHTNING. THERE IS A POTENTIAL FOR NEW FIRE STARTS. * TIMING: WINDS WILL INCREASE AND PEAK LATER IN THE AFTERNOON... COINCIDING WITH THE LOWERING OF RELATIVE HUMIDITIES. THUNDERSTORMS WILL BE DEVELOPING DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
1 follow-up statement
863 WWUS85 KMSO 260229 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 829 PM MDT SUN AUG 25 2013 MTZ110-111-260330- /O.CAN.KMSO.FW.W.0009.000000T0000Z-130826T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 829 PM MDT SUN AUG 25 2013 ...RED FLAG WARNING IS CANCELLED FOR THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:42 AM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 3:42 AM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
342 AM MDT Sun Aug 25 2013
...POTENTIAL BIG PATTERN CHANGE NEXT WEEKEND...
.DISCUSSION...
Southwest flow aloft will continue to be present over the Northern
Rockies during this coming week. Weak storm systems will be
embedded within the flow, producing showers and thunderstorms from
time to time. These showers and thunderstorms will continue to be
hit-or-miss, providing measurable rainfall for some areas and hardly
enough rainfall to wet the ground at other locations. Temperatures
will also persist near or slightly above the seasonal average
through the upcoming week.
By Saturday, model guidance has been consistent in depicting a
significant pattern change, signaling that summer may be nearing
an end. A relatively cold trough of low pressure originating in
the Gulf of Alaska is expected to move southeast across the
Northern Rockies throughout the weekend, bringing widespread
precipitation to the region. Consistency and agreement among the
various model guidances has increased confidence in this pattern
change over the past several days. Such a pattern change will most
certainly be significant for decreasing the potential for area
wildfires.
&&
.AVIATION...Isolated rain showers with embedded thunder will
continue through the early morning hours, mostly impacting KGPI.
As the day continues, showers will decrease, but conditions this
afternoon will be very similar to Saturday. Expect afternoon
winds to become breezy out of the southwest, with an increasing
chance for thunderstorms area-wide by 25/2300Z and thereafter.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Noon MDT today through this evening
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region.
ID...None.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:09 PM MDT | Areal Flood Advisory | MSO | Lincoln | 2 hr |
| Aug 25, 3:36 PM MDT | Special Weather Statement | MSO | Deer Lodge, Granite, Powell | 39 min |
| Aug 25, 4:05 PM MDT | Special Weather Statement | MSO | Deer Lodge | 40 min |
Nearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.